Hail, Brown
- When
- April 10, 8:00 AM CST to 8:04 AM CST
- Where
- Brown County, Essig
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.333, -94.617
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 10, 2:45 AM CST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 345 AM CDT SUN APR 10 2005 .SYNOPSIS... HIGHLY AMPLIFIED MID LVL RIDGE ACRS MS RVR VLY TO GULF COAST...WITH DEEP TROFS BOTH ACRS ROCKIES AND NORTHEAST WL CONT TO LEAD TO OMEGA BLOCKING AND A VERY SLOW MOVING PATTERN. RIDGE REALLY WONT BUDGE MUCH THRU 84HR...MAYBE DRIFTING EAST A BIT AS MID LVL HIGH CLOSES OFF OVR ONTARIO. TWO S/WS IN THE WRN TROF...ONE IN SRN CANADA LIFTING NORTH AND WEAKENING...AND THE OTHER MORE SIGNIFICANT S/W DIGGING THRU SRN PLAINS...WL GREATLY IMPACT WX ACRS MN NEXT 48 HRS. SFC FRONT HAS STALLED OUT ACRS FAR WRN MN...AND WITH VIGOROUS LLVL JET RAMPING UP AHEAD OF SRN PLAINS S/W...NARROW BAND OF RATHER UNSPECTACULAR CONVECTION HAS BROKEN OUT ACRS WRN MN...WITH A FEW SMALL HAIL REPORTS. MORE MID LVL ECHOES ACRS ERN IA INTO WRN WI IN ZONE OF STRONG THETA-E ADV ON ERN FRINGE OF NARROW MOISTURE AXIS. && .SHORT TERM... ISSUES AT HAND ARE NUMEROUS. TODAY...EXPECT WRN MN ACTION TO CONT TO LIFT NWRD WITH SLY MEAN FLOW. SOME CONT ISENTROPIC LIFT OF THE HIGHER MOISTURE AIRMASS OFF TO THE SOUTH WL BRING SCT SHRA A LITTLE FURTHER EAST INTO CNTL/ERN MN THIS MORNING AND AFTN (AS PER CURRENT KDMX IMAGES) BUT MOST ACTIVITY SHOULD HOLD FAIRLY CLOSE TO THE STALLED FRONT. WITH STRONG S/W DIGGING THRU SRN PLAINS AND INDUCING CYCLOGENESIS...NOT MUCH IMPETUS FOR BRINGING THE FRONT ANY FURTHER EAST. THIS WL CONT THE TRANSPORT OF MOISTURE (ALREADY 200%+ OF NORMAL ON 00Z KMPX RAOB) AND WARMTH INTO CWA TODAY. IF MORE SUN DVLPS THAN CURRENTLY THINKING...WE COULD EASILY BE BACK IN THE MID 70S...BUT WL BANK ON MORE CLOUDS AND LLVL MOISTURE TO KEEP TEMPS A SHADE COOLER THAN YDAY...ESP WRN MN. BEST COVERAGE OF SHRA/STORMS IN WRN CWA...BUT ANY ONE SPOT COULD SEE A FEW DOWNPOURS...ESP INTO AFTN AS DESTABILIZATION ENSUES. TONIGHT...STRONG S/W AND LEAD JET SEGMENT EJECT INTO CNTL PLAINS WITH LLJ REVVING UP AGAIN AND POINTING VRY MOIST AIRMASS INTO MN. PWS TO 1.25 AND KS INTO THE MID 30S UNDER VRY DIFFLUENT FLOW DUE TO QUASI-COUPLING OF JET STREAKS WL LEAD TO A RATHER IMPRESSIVE AREA OF STORMS/RAIN ESP SRN/WRN CWA AFT MIDNIGHT. ENOUGH THERE FOR A FEW SVR HAILERS BUT THIS DEF MORE OF A +RA SETUP GIVEN HIGH MOISTURE ATMS IN PLACE...AND STALLED FRONTAL ZONE UNDER DIVERGENCE MAXIMA. WL NEED TO WATCH WRN MN WHERE FRONTOGENETICAL CIRCULATIONS COULD FOCUS REGENERATIVE CONVECTIVE DEVELOPMENT FOR MUCH OF THE NIGHT. WENT CATEGORICAL MUCH OF MN CWA...IN HEART OF MOISTURE AXIS...WITH LESSER POPS IN WRN WI WHERE DRIER ELY FLOW UNDERCUTTING MOISTURE. THIS MCS/RAIN AREA TO LIFT NORTHEAST MON MORNING WITH NEXT JET SEGMENT CLOSE ON ITS HEELS AS TROF GOES NEG TILT AND CONT TO FOCUS STRONG SELY FETCH INTO THE THICKNESS RIDGE AND LLVL BAROCLINIC ZONES. KEPT LIKELY WORDING INTACT...AND WRN CWA COULD REALLY START BECOMING WATERLOGGED BY THIS TIME. HARD TO SAY IF PCPN WILL CONT ALL DAY...OR HAVE TWO SEPERATE EPISODES...SO TRIED TO AVOID BEING CUTE WITH ANY TIMING. STILL VRY DIFFLUENT FLOW ALOFT WITH NEG TILT TROF. MOISTURE AXIS FINALLY SHOVED WEST AND SOUTH OF AREA ON TUES WITH SHRA CHANCES CONFINED TO THE SOUTH. RAW EASTERLY FLOW BOTH MON AND TUE SPELLING COOLER HIGHS...ESP WRN WI. && .LONG TERM... LATEST OPERATIONAL RUNS OF THE ECMWF...UKMET AND GFS ALL POINT TO DRY WX THROUGH AT LEAST THURSDAY NIGHT...AS THEY ALL SHOW UPPER HIGH OVER NRN MANITOBA DRIFTING INTO NW ONTARIO AND TAKING UP RESIDENCE FOR A COUPLE DAYS IN STAGNANT PATTERN. ERN TROF SHIFTS EAST BY LATE IN THE WEEK AND A NEW TROF ENTERS THE PACIFIC NW. PREV MODELS WERE DEVELOPING THIS NEW TROUGH QUITE A BIT...BUT THE LATEST ARE ALL IN AGREEMENT KEEPING NW/SE ORIENTED RIDGE ACRS MN/WI WHILE NW TROF TO OUR WEST TAKES ON A POSITIVE TILT. THUS DRY WX COULD HANG ON INTO FRIDAY. HOWEVER...A QUICK LOOK AT THE 00Z GFS ENSEMBLE MEAN...JUST AVAILABLE IN THE LAST COUPLE MINUTES...IT DOES LOOK LIKE SOME POTENTIAL FOR PRECIP FRIDAY WITH TROUGH MOVING IN FASTER THAN SHOWN IN THE OPERATIONAL GFS. SO NO CHANGE TO PRECIP GRIDS AT THIS TIME. TEMPS LOOKS TO REMAIN MILD AND WILL PROBABLY BE A FEW DEGREES ABOVE NORMAL WEDNESDAY AND THURSDAY AMID DRY AIRMASS. && .FIRE WEATHER... THINK FIRE WX ISSUES WILL COOL OFF AFTER TODAY WITH BIG RAINS COMING. STILL MAY SEE SOME ISSUES TODAY WITH TEMPS IN THE LWR 70S AND A LITTLE WIND. NOT AS BAD AS YDAY THOUGH...AND INCREASING TDS PUSHING RHS HIER THRU PD. WL ADDRESS ANY CONCERNS IN NARRATIVE DISCUSSION. && .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && BINAU/KRAUSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 450 AM CDT SUN APR 10 2005 MNZ073>075-082>084-091>093-111000- BLUE EARTH-BROWN-FARIBAULT-FREEBORN-MARTIN-NICOLLET-REDWOOD-WASECA- WATONWAN- 450 AM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR PORTIONS OF SOUTHWEST INTO SOUTH CENTRAL MINNESOTA...ALONG AND SOUTH OF A LINE FROM REDWOOD FALLS TO ST PETER...TO ALBERT LEA. SOME OTHER CITIES THAT MIGHT SEE A BRIEF ROUND OF SEVERE WEATHER INCLUDE MANKATO...FAIRMONT...NEW ULM... ST JAMES...AND BLUE EARTH. THE MAIN THREAT IS LARGE HAIL...POSSIBLY AS BIG AS QUARTERS IN A FEW OF THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT. MNZ041>045-047>070-076>078-085-WIZ014>016-023>028-111000- ANOKA-BARRON-BENTON-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-DUNN- EAU CLAIRE-GOODHUE-HENNEPIN-ISANTI-KANABEC-KANDIYOHI-LAC QUI PARLE- LE SUEUR-MCLEOD-MEEKER-MILLE LACS-MORRISON-PEPIN-PIERCE-POLK-POPE- RAMSEY-RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS- STEELE-STEVENS-SWIFT-TODD-WASHINGTON-WRIGHT-YELLOW MEDICINE- 450 AM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA TO WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KRAUSE
The Minneapolis radar (KMPX), 101 km away, was scanning. The volume nearest the first event began at 14:00 UTC.
2 hail. Local standard time, as filed.
Pea to nickel sized hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443060, 5443061.